It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board

  • lamactel

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 10-07-2008, 01:50 AM   #1
    jane milne
    Registered User
    (female)
     
    Join Date: Oct 2008
    Location: glasgow
    Posts: 0
    jane milne HB User
    lamactel

    Is there any long term problems caused by taking lamactel, and what are the side effects

     
    Sponsors Lightbulb
       
    Old 10-07-2008, 06:10 PM   #2
    Seymour93
    Senior Veteran
    (male)
     
    Seymour93's Avatar
     
    Join Date: Oct 2006
    Posts: 733
    Seymour93 HB User
    Re: lamactel

    Lamictal is supposed to have fewer side effects than older drugs in the same class like Tegretol, Depakote...Vision problems could arise because Lamictal binds to melanin found in the eyes and skin. Whether toxicity becomes a problem...the jury is still out.

     
    Old 10-09-2008, 07:44 PM   #3
    jsfai
    Veteran
    (female)
     
    jsfai's Avatar
     
    Join Date: Oct 2008
    Location: Australia
    Posts: 473
    jsfai HB User
    Re: lamactel

    I suggest that you do some research onthe web as there is some really useful stuff there. Lamictal can (rarely) cause horrific skin rash, like a burn and can cause perminate scarringa nd can even be life threatening. If you take it you need to notifiy your doctor immidiatly if you develope a rash and cease treatment. the highest risk is in the first 6-8 weeks. Tha tsaid, remeember its rare.
    It can also cause seizures, ironic considering it was developed as an anti epileptic drug!! Again rare.
    It may have someside effects by when they are compared to similar drugs they are pretty reasonable. Lithuim will cause fluid retention and weight gain in alsmost every patient. Lamictal wont. Apparently it's easier to get off aswell.

    I take lamictal as a mood stabliser. I'm on a relatively low dose and havent had any side effects. It's hard to tell as I have only been taking it for a few months but I think it has helped. I did get a few hand tremors for a couple of weeks but the were minor and passed eventually.

    Good luck
    J

     
    Old 10-10-2008, 07:22 PM   #4
    Survivor3
    Veteran
    (male)
     
    Survivor3's Avatar
     
    Join Date: Nov 2006
    Posts: 457
    Survivor3 HB User
    Re: lamactel

    A serious side effect is tics and other involuntary movements. I don't know how frequent it is, however.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    lamictal and discontinuation... fusionqueen Bipolar Disorder 6 01-03-2009 10:00 PM
    Lamactel tnks2hp Depression 2 12-05-2003 03:42 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 08:36 PM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!